MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7052-24
Medical Device Problem Codes Fluid/Blood Leak (1250); Failure to Infuse (2340); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was stated that ¿patient (kn) maintaining a continuous prostacyclin infusion using the cadd solis/cassette, attempted to prime infusion line unattached ¿ as fluid advanced along the line, as it reached the in-line micron filter an occlusion alert ¿red screen flashing ¿ occlusion alarm¿ came up, attempts to re-prime were met with same and then blue strip on top of screen downstream occlusion cleared¿.The problem was fixed by changing the cassette.
 
Additional Manufacturer Narrative
(b)(6) a supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Neither samples nor pictures were received for the analysis of this complaint.Complaint for the failure mode ""a0350 - occluded/blockage"" could not be confirmed by investigation as no samples nor pictures was provided by the customer.Without the return of the samples a comprehensive failure investigation cannot be performed, and a probable cause cannot be determined.
 
Additional Manufacturer Narrative
Six units were received for evaluation in used condition.As received all six set were observed to have tears in the filter.A singular tear was observed at the air outlet of each filter.Functional testing was performed, and leakage was observed from the tear observed on the filters of all six sets, resulting in the inability to prime any of the sets.The customer reported issue was not confirmed.During investigation a tear that led to leakage at the air outlet portion of the filter was confirmed.The probable cause of the tear is unknown.

Brand Name
CADD EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20304344
Report Number3012307300-2024-09910
Device Sequence Number18078868
Product Code FPA
UDI-Device Identifier10610586020346
UDI-Public(01)10610586020346(17)271209(10)4342624
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K974013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-7052-24
Device Lot Number4342624
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer09/17/2024
11/14/2025
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/14/2024
12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CADD SOLIS PUMP; PROSTACYCLIN
Patient SexUnknown